EconPapers    
Economics at your fingertips  
 

Bayesian Unconditional Quantile Regression: An Analysis of Recent Expansions in Wage Structure and Earnings Inequality in the US 1992–2009

Michel Lubrano () and Abdoul Aziz Junior Ndoye

Scottish Journal of Political Economy, 2014, vol. 61, issue 2, 129-153

Abstract: type="main" xml:id="sjpe12038-abs-0001"> We develop Bayesian inference for an unconditional quantile regression model. Our approach provides better estimates in the upper tail of the wage distribution as well as valid small sample confidence intervals for the Oaxaca–Blinder decomposition. We analyze the recent changes in the US wage structure using data from the CPS Outgoing Rotation Group from 1992 to 2009. We find that the largest part of the recent changes is explained mainly by differences in returns to education while the decline in the unionization rate has a small impact, and that earnings inequality is rising more at the top end of the wage distribution.

Date: 2014
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1111/sjpe.2014.61.issue-2 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Bayesian Unconditional Quantile Regression: An Analysis of Recent Expansions in Wage Structure and Earnings Inequality in the US 1992-2009 (2014)
Working Paper: Bayesian Unconditional Quantile Regression. An Analysis of Recent Expansions in Wage Structure and Earnings Inequality in the U.S. 1992-2009 (2012) Downloads
Working Paper: Bayesian Unconditional Quantile Regression: An Analysis of Recent Expansions in Wage Structure and Earnings Inequality in the U.S. 1992-2009 (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:scotjp:v:61:y:2014:i:2:p:129-153

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0036-9292

Access Statistics for this article

Scottish Journal of Political Economy is currently edited by Tim Barmby, Andrew Hughes-Hallett and Campbell Leith

More articles in Scottish Journal of Political Economy from Scottish Economic Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2019-09-16
Handle: RePEc:bla:scotjp:v:61:y:2014:i:2:p:129-153